Journals / Glokom Katarakt / 2018 / Cilt: 13 - Sayı: 2

Indapamide-Induced Transient Myopia, Choroidal Thickening and Angle Closure: A Case Report

İndapamid Kullanımına Bağlı Geçici Miyopi, Koroid Kalınlaşması ve Açı Kapanması: Bir Olgu Sunumu

Pages
88–92
Publication Date
2022-10-18
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

This case is the third presentation with bilateral angle closure andincrease in intraocular pressure (IOP) due to indapamide use and fi rst one demonstrating choroidal thickening via EDI-OCT as a novelfollow-up instrument.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Sulphonamide-derived drugs may cause morphological changes in the ciliary body and uveal tract.
📊
Key Findings & Data:Ciliary body swelling and cilio-cho-roidal effusion associated with indapamide (a sulfa-derivative diuretic, antihypertensive agent) intake have been demonstrated throughultrasound biomicroscopy (UBM) and classic ultrasonography previously.
💡
Conclusion & Impact:This case is the third presentation with bilateral angle closure andincrease in intraocular pressure (IOP) due to indapamide use and fi rst one demonstrating choroidal thickening via EDI-OCT as a novelfollow-up instrument.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Sulphonamide-derived drugs may cause morphological changes in the ciliary body and uveal tract. Ciliary body swelling and cilio-cho-roidal effusion associated with indapamide (a sulfa-derivative diuretic, antihypertensive agent) intake have been demonstrated throughultrasound biomicroscopy (UBM) and classic ultrasonography previously. A 52-year-old male patient suffering from acute blurredvision and a dull eye pain referred to the ophthalmology clinic. The indapamide (1.5 mg tablet once a day) was prescribed to the patienttwo weeks before for essential hypertension. Bilateral signifi cant myopic shift and intraocular pressure (IOP) elevation were determinedat the initial examination. Anterior segment and enhanced depth imaging optical coherence tomography (EDI-OCT) scans revealedshallow anterior chamber, angle closure and choroidal thickening. This case is the third presentation with bilateral angle closure andincrease in intraocular pressure (IOP) due to indapamide use and fi rst one demonstrating choroidal thickening via EDI-OCT as a novelfollow-up instrument.

Özet

Sülfonamid türevi ilaçlar siliyer cisim ve uveada yapısal değişikliklere neden olabilmektedir. İndapamid (sülfonamid türevi bir diüretik, antihipertansif ajan) alımıyla ilişkili siliyer cisim ödemi ve siliokoroidal efüzyon, daha önce ultrasonik biyomikroskopi (UBM) ve kla- sik ultrasonografi ile gösterilmiştir. Bu olgu sunumunda; 52 yaşında erkek hasta akut bulanık görme ve künt göz ağrısı şikâyetiyle kli- niğimize başvurdu. Hastanın ayrıntılı anemnezinde esansiyel hipertansiyon nedeniyle 2 haftadır günde bir kez 1,5 mg tablet İndapamid kullanıyor olduğu öğrenildi. İlk oküler değerlendirme neticesinde hastada her iki gözde belirgin miyopik refraktif kayma ve göz içi basıncında (GİB) artış saptandı. Ön segment ve EDI optik koherens tomografi (OKT) görüntülemeleri sonucunda belirgin sığ ön ka- mara, irido-korneal açı kapanması ve koroidal kalınlaşma tespit edildi. Bu olgu literatürdeki, indapamid kullanımına bağlı bilateral irido-korneal açı kapanması ve göz içi basıncı artışı ile seyreden üçüncü olgu sunumu olmakla beraber, koroidal kalınlaşmanın EDI- OKT yardımıyla gösterildiği ilk olgudur.

🔖

Cite This Article

ÖZEN, S., KAPTI, H. B., GÖK, M., ÖZER, M. A. (2022). Indapamide-Induced Transient Myopia, Choroidal Thickening and Angle Closure: A Case Report. Glokom Katarakt, Cilt: 13 - Sayı: 2, 88–92. https://ajindex.com/articles/525778

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (11)

  1. Grinbaum A, Ashkenazi I, Gutman I, Blumenthal M. Suggested mechanism for acute transient myopia after sulfonamide treat- ment. Ann Ophthalmol 1993;25:224-6. Végh M, Hári-Kovács A, Réz K, Tapasztó B, Szabó A, Facskó A. Indapamide-induced transient myopia with supraciliary effusion: case report. BMC Ophthalmol. 2013;19;13:58. Boissonot L, Boissonot M, Charles-Gervais C, Breux JP: Myopie aiguë due à l’indapamide. Presse Med 1986;15:802-3.
  2. Blain P, Paques M, Massin P, Erginay A, Santiagi PY, Gaudric A. Acute transient myopia induced by indapamide. Am J Ophthalmol 2000;129:538-40.
  3. Senthil S, Garudadri C, Rao HB, Maheshwari R. Bilateral simul- taneous acute angle closure caused by sulphonamide derivatives: a case series. Indian J Ophthalmol. 2010;58(3):248-52.
  4. Spaide RF, Koizumi H, Pozzoni MC. Enhanced depth imaging spectral-domain optical coherence tomography. Am J Ophthalmol 2008;146:496-500.
  5. Panday VA, Rhee DJ. Review of sulfonamide-induced acute my- opia and acute bilateral angle-closure glaucoma. Compr Ophthal- mol Update 2007;8:271-6.
  6. Postel EA, Assalian A, Epstein DL. Drug-induced transient myo- pia and angel-closure glaucoma associated with supraciliary cho- roidal effusion. Am J Ophthalmol 1996;122:110-2.
  7. Çağlar Ç, Aydın Y. Hidroklorotiyazidin Tetiklediği Bilateral Akut Açı Kapanması Glokomu. Glokom-Katarakt 2017,12(3):84-6
  8. Craig JE, Ong TJ, Louis DL, Wells JM. Mechanism of topiramate induced acute-onset myopia and angle closure glaucoma. Am J Ophthalmol 2004;137:193-5.
  9. Erdöl H, Türk A, Kola M, İmamoğlu H.İ. Topiramat kullanımına bağlı akut açı kapanması glokomu gelişen pediatrik bir olgunun klinik özellikleri. Glokom-Katarakt 2008,3(2):139-141.
  10. Altıparmak UE, Akçalı Hamurcu G, Yılmaz A, Solmaz Şatana B, Duman S. Topiramat kullanımına bağlı gelişen akut bilateral açı kapanması glokomu. Glokom-Katarakt 2007,2(1):67-9.
  11. Ikeda N, Ikeda T, Nagata M, Mimura O. Ciliochoroidal effu- sion syndrome induced by sulfa derivatives. Arch Ophthalmol 2002;120(12):1775. Ramos-Esteban JC, Goldberg S, Danias J. Drug induced acute my- opia with supraciliary choroidal effusion in a patient with Wege- ner’s granulomatosis. Br J Ophthalmol 2002;86:594-6.